iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologychemical peelsReasons for burning sensation after peeling treatment for acne.

Is a burning sensation felt after peeling acne treatment?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Sneha Kannan

Published At January 20, 2016
Reviewed AtApril 23, 2024

Patient's Query

Hi doctor,

About 3 weeks ago, I was prescribed Retin-A 0.5 % and Acticlate for an unusual breakout on my forehead by my dermatologist. The anaesthetician who also took a look at my face recommended Glytone PA chemical peel to help treat some discoloration that the acne had caused. I went in to see her today and the peel she did initially cause extreme burning. I left the office with a little edema under both my eyes and by the end of the night, now, my skin looks like I have 2nd to 3rd-degree burning. But, it does not hurt. When I reached out to her and sent pictures, she said it was normal. She said there was no need to and that my skin would peel and heal in about 7 days. I look horrible and I am so afraid that I have permanently damaged my skin. I made an appointment with a different doctor tomorrow. Your advice would be greatly appreciated.

Hi,

Welcome to icliniq.com.

She is right, and these are common post-peel effects. By looking at your photos (attachment removed to protect patient identity), I can tell that in your condition medicines are very unlikely to effect and chemical peeling and lasers are the only options. Glycolic acid is considered a very safe peel. Ask her to use it from very low concentration and gradually increase the concentration so that the tolerance could develop against that peel. It requires three to four sessions at least to get the visible result. Always take post-peel precautions like avoid sun exposure, sunscreen, and emollients, in rare cases use Hydrocortisone if there is a frank injury. Exfoliation of skin is a normal event after the procedure; that is why it is known as peeling. So, I would advise you to stick to the same doctor and follow his or her advice.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Atishay Bukharia
Dr. Atishay Bukharia

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy